MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-10
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the pk dissecting forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated the customer reported complaint.For clarification, the instrument was driven on a da vinci in-house system, but intuitive motion was not being experienced.The movement output was not corresponding to the hand motion at the surgeon side console (ssc) master tool manipulator (mtm).No cable damage was observed at the wrist.The instrument was further evaluated and found to have the roll axis input gear approximately 90 degrees off from its intended position/orientation.There were no broken pieces and the gear was able to be removed and re-oriented to its intended/normal position, which resolved the non-intuitive motion issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy surgical procedure, the pk dissecting forceps instrument was not working correctly as it started functioning opposite of what the surgeon wanted.It was indicated that the surgeon would command the instrument to move to the right and it would move to the left and the same reversal would occur in the up and down directions as well.The procedure was completed with a back-up pk dissecting forceps instrument with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067310
Report Number2955842-2023-15712
Device Sequence Number6129481
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10191129
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-10
Device Catalogue Number420227
Device Lot NumberN10191129 446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale